MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ30
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using pod packing coils (podjs).During the procedure, the physician successfully placed multiple non-penumbra coils and a podj by advancing within a diagnostic catheter without a microcatheter.The physician then attempted to place another podj, however, the podj took its shape within the diagnostic catheter.Therefore, the physician removed the catheter with the podj inside.The procedure was completed using additional coils and the same diagnostic catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report:3005168196-2018-02292.Brand name.Please note that the following section was inadvertently missed on the initial mfr report and is being included on this follow-up #01 mfr report:3005168196-2018-02292.''other'' reason for non-evaluation.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8098170
Report Number3005168196-2018-02292
Device Sequence Number16685656
Product Code HCG
UDI-Device Identifier00814548016719
UDI-Public00814548016719
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2026
Device Catalogue NumberRBYPODJ30
Device Lot NumberF81643
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date11/22/2018
Supplement Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005